Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fiber products, Poincaré duality and $ A_\infty$-ring spectra

Author: John R. Klein
Journal: Proc. Amer. Math. Soc. 134 (2006), 1825-1833
MSC (2000): Primary 55N91, 57R19; Secondary 55P10, 55B20
Published electronically: October 25, 2005
MathSciNet review: 2207500
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a Poincaré duality space $ X^d$ and a map $ X \to B$, consider the homotopy fiber product $ X \times^B X$. If $ X$ is orientable with respect to a multiplicative cohomology theory $ E$, then, after suitably regrading, it is shown that the $ E$-homology of $ X \times^B X$ has the structure of a graded associative algebra. When $ X \to B$ is the diagonal map of a manifold $ X$, one recovers a result of Chas and Sullivan about the homology of the unbased loop space $ LX$.

References [Enhancements On Off] (What's this?)

  • [C-J] Cohen, R. L., Jones, J. D. S.: A homotopy theoretic realization of string topology.
    Math. Annalen 324, 773-798 (2002). MR 1942249 (2004c:55019)
  • [C-S] Chas, M., Sullivan, D.: String topology.
    MathArXiv preprint math.GT/0212358, to appear in Ann. of Math.
  • [E-K-M-M] Elmendorf, A. D., Kriz, I., Mandell, M. A., May, J. P.: Rings, Modules, and Algebras in Stable Homotopy Theory.
    (Mathematical Surveys and Monographs, Vol. 47).
    Amer. Math. Soc. 1997. MR 1417719 (97h:55006)
  • [Kl] Klein, J. R.: The dualizing spectrum of a topological group.
    Math. Annalen , 421-456 (2001). MR 1819876 (2001m:55037)
  • [M-S] McClure, J. E., Smith, J. H.: A solution of Deligne's Hochschild cohomology conjecture.
    In: Recent progress in homotopy theory (Baltimore, MD, 2000), pp. 153-193.
    Amer. Math. Soc. 2002. MR 1890736 (2003f:55013)
  • [Sc] Schwede, S.: Spectra in model categories and applications to the algebraic cotangent complex.
    J. Pure Appl. Algebra 120, 77-104 (1997). MR 1466099 (98h:55027)
  • [Wa] Waldhausen, F.: On the construction of the Kan loop group.
    Doc. Math. 1, 121-126 (1996). MR 1386050 (97c:55014)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55N91, 57R19, 55P10, 55B20

Retrieve articles in all journals with MSC (2000): 55N91, 57R19, 55P10, 55B20

Additional Information

John R. Klein
Affiliation: Department of Mathematics, Wayne State University, Detroit, Michigan 48202

Received by editor(s): October 17, 2004
Received by editor(s) in revised form: December 28, 2004
Published electronically: October 25, 2005
Additional Notes: The author was partially supported by NSF Grant DMS-0201695.
Communicated by: Paul Goerss
Article copyright: © Copyright 2005 by the author

American Mathematical Society